MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient's system controller was hot.They had a controller exchange on (b)(6) 2020.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system controller overheating was unable to be confirmed.The heartmate ii system controller (serial number: (b)(6)) was not returned for analysis.Multiple good faith effort attempts were made requesting if the system controller will be returning; however, no response was received.The root cause for the reported event was unable to be conclusively determined through this investigation.The device history records were reviewed for the system controller (serial number: (b)(6)) and was found to pass all manufacturing and quality assurance specifications before being shipped to the customer on (b)(6) 2019.Heartmate ii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate ii patient handbook section 6 entitled caring for the equipment¿ addresses how to properly care for and maintain the equipment for proper use.Heartmate ii instructions for use section 2 entitled ¿system operations¿ and heartmate ii patient handbook section 2 entitled ¿how your heart pump works¿ states that the acceptable temperature range for the system controller is 32°f - 104°f.It also cautions users to ¿not place the system controller on bare skin for an extended time.The system controller surface temperature can become uncomfortably warm, especially when the room temperature is above 104°f)¿.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12733074
Report Number2916596-2021-06048
Device Sequence Number11132822
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/18/2021
Device Model Number106762
Device Catalogue Number10005080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight75 KG